MAUDE Adverse Event Report: Anika Therapeutics, Inc Integrity; Mesh, Surgical, Non-Absorbable, Orthopaedics, Reinforcement Of Tendon

Anika Therapeutics, Inc Integrity; Mesh, Surgical, Non-Absorbable, Orthopaedics, Reinforcement Of Tendon
Catalog Number 6000100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Inadequate Pain Relief (2388); Limb Pain (4836)
Date of Event 06/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A clinical study-related complaint was reported involving a retear of a surgically repaired rotator cuff in the right shoulder.The event was ongoing, non-serious, and described as mild, with outcome unknown.The event was classified as an adverse event and adverse device effect, and a causal relationship to the device was reported.The patient received a steroid injection to help treat the new tear and continued physical therapy.Additional information indicated that baseline and six-month post-operative mri images were provided, the product was not available for return, the clinician was very experienced with use of the device, there was no indication of mal-implantation, and symptoms appeared approximately 185 days after implantation.Follow-up physician notes indicated that at approximately six weeks post-operative the patient remained sore and requested an anti-inflammatory medication; due to reflux, celebrex was prescribed.The patient was still using a sling at that visit, was allowed to begin transitioning out of the sling, and planned to continue therapy.At approximately six months post-operative, the patient reported increased right shoulder pain without recalled trauma, ongoing discomfort, continued exercises and therapy, and slowly improving but persistent weakness.The notes indicated the patient was not using consistent pain medication at that time.The right subacromial space was injected with 2 cc of 0.25% marcaine mixed with medrol as a steroid injection, the patient tolerated the injection well, post-injection instructions were provided, and therapy was continued.This case will continue to be monitored and supplemented with any new relevant information.
 
Event or Problem Description
A post-market clinical follow-up notification was reported for a patient with a right shoulder retear following surgically repaired rotator cuff repair using an integrity patch.The event was ongoing at the time of reporting, described as mild, not serious, and classified as an adverse event/adverse device effect with a reported definite causal relationship; the outcome was unknown.The patient received a steroid injection at the 6-month follow-up visit to help treat the new tear and continued physical therapy.Additional information indicated that baseline and 6-month postoperative mri images were provided, the product was not available for return, the clinician was very experienced with use of the device, and there was no indication of mal-implantation.Symptoms were reported to have appeared approximately 185 days after device implantation.Follow-up notes indicated that at 6 weeks post right shoulder rotator cuff repair the patient remained sore, was prescribed anti-inflammatory medication, had the sling removed, and was directed to begin physical therapy.At the 6-month follow-up, the patient reported significant right shoulder pain without recalled trauma, ongoing discomfort prior to the flare, slow but improving strength, and continued exercises and therapy.Clinical assessment noted a traumatic chronic full-thickness rotator cuff tear in a previously operated rotator cuff, repaired with an integrity patch, with intraoperative findings including extensive labral tear, full-thickness supraspinatus and infraspinatus tear, and very soft bone causing the first anchor to pull out.Mri at follow-up did not show a full-thickness tear but did show partial-thickness bursal tearing.The patient had reasonable range of motion, cuff weakness, and functional weakness, and received a right subacromial injection for pain relief.This case will continue to be monitored and trended for future analysis.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Additional Manufacturer Narrative

Brand Name
Integrity
Common Device Name
Mesh, Surgical, Non-Absorbable, Orthopaedics, Reinforcement Of Tendon
Manufacturer (Section D)
Anika Therapeutics, Inc
32 wiggens avenue
bedford MA 01730
Manufacturer Contact
heather iwaniuk
32 wiggens avenue
bedford, MA 01730
MDR Report Key50155134
Report Number3007093114-2026-00016
Device Sequence Number9261133
Product Code OWX
UDI-Device Identifier00817337000258
UDI-Public(01)00817337000258(17)280130(10)0000011808
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6000100
Device Lot Number0000011808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight161 LB